Alert archive / Alaska / Snow Advisories in 2007
Snow Advisory 22, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Nov 19, 2007, 12:04 AM AKST. It took effect at Nov 19, 2007, 9:00 PM AKST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2007, 12:04 AM AKST (09:04 UTC)
- In effect from
- Nov 19, 2007, 9:00 PM AKST
- Expired
- Nov 20, 2007, 10:26 PM AKST
- In force
- 25 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 192219 RRA WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 504 AM AST MON NOV 19 2007 AKZ145-200215- /X.NEW.PAFC.SN.Y.0022.071120T0600Z-071120T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 504 AM AST MON NOV 19 2007 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST TUESDAY WEST OF THE PARKS HIGHWAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST TUESDAY. LIGHT SNOW WILL DEVELOP WEST OF THE PARKS HIGHWAY THIS EVENING AND THEN INTENSIFY OVERNIGHT INTO TUESDAY MORNING. WARMER AIR WILL MOVE IN BY TUESDAY AFTERNOON...SO SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN TUESDAY AFTERNOON. TOTAL SNOW ACCUMULATION OF 6 TO 12 INCHES IS EXPECTED BY TUESDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
7 follow-up statements
000 WWAK41 PAFC 200016 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 316 PM AST MON NOV 19 2007 AKZ145-201515- /X.CON.PAFC.SN.Y.0022.071120T0600Z-071120T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 316 PM AST MON NOV 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST TUESDAY WEST OF THE PARKS HIGHWAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST TUESDAY. LIGHT SNOW WILL DEVELOP WEST OF THE PARKS HIGHWAY THIS EVENING AND THEN INTENSIFY OVERNIGHT INTO TUESDAY MORNING. WARMER AIR WILL MOVE IN BY TUESDAY AFTERNOON...SO SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN TUESDAY AFTERNOON. TOTAL SNOW ACCUMULATION OF 6 TO 12 INCHES IS EXPECTED BY TUESDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 201414 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 514 AM AST TUE NOV 20 2007 AKZ145-210100- /X.EXT.PAFC.SN.Y.0022.000000T0000Z-071121T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 514 AM AST TUE NOV 20 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON WEST OF THE PARKS HIGHWAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON WEST OF THE PARKS HIGHWAY. MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH LATE AFTERNOON. WARMER AIR WILL MOVE IN LATER IN THE AFTERNOON...SO SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN. TOTAL SNOW ACCUMULATION OF 6 TO 12 INCHES CAN BE EXPECTED BY LATE THIS AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 201602 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 702 AM AST TUE NOV 20 2007 AKZ101-210000- /X.NEW.PAFC.ZR.Y.0011.071120T1602Z-071121T0000Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 702 AM AST TUE NOV 20 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON. OCCASIONAL LIGHT FREEZING RAIN CAN BE EXPECTED TODAY WITH THE GREATEST RISK NEAR POTTER MARSH THIS MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ AKZ145-210100- /X.CON.PAFC.SN.Y.0022.000000T0000Z-071121T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 702 AM AST TUE NOV 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH LATE AFTERNOON. WARMER AIR WILL MOVE IN LATER IN THE AFTERNOON...SO SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN. SNOW ACCUMULATION OF 8 TO 12 INCHES CAN BE EXPECTED BY LATE THIS AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 202124 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1224 PM AST TUE NOV 20 2007 AKZ101-202230- /X.CAN.PAFC.ZR.Y.0011.000000T0000Z-071121T0000Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1224 PM AST TUE NOV 20 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES OVER MOST OF ANCHORAGE HAVE RISEN ABOVE FREEZING. $$ AKZ145-210100- /X.CON.PAFC.SN.Y.0022.000000T0000Z-071121T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1224 PM AST TUE NOV 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH LATE AFTERNOON. WARMER AIR WILL MOVE IN LATER IN THE AFTERNOON...SO SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN. SNOW ACCUMULATION OF 8 TO 12 INCHES CAN BE EXPECTED BY LATE THIS AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 202315 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 215 PM AST TUE NOV 20 2007 AKZ145-211400- /X.EXT.PAFC.SN.Y.0022.000000T0000Z-071121T1400Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 215 PM AST TUE NOV 20 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY FOR WEST OF THE PARKS HIGHWAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY. MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE TONIGHT. PRECIPITATION WILL DIMINISH AND WARMER AIR WILL MOVE IN WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 202318 CCA WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 215 PM AST TUE NOV 20 2007 AKZ145-211400- /X.EXT.PAFC.SN.Y.0022.000000T0000Z-071121T1400Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 215 PM AST TUE NOV 20 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY FOR WEST OF THE PARKS HIGHWAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM AST WEDNESDAY. MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE TONIGHT. PRECIPITATION WILL DIMINISH AND WARMER AIR WILL MOVE IN WEDNESDAY MORNING. EXPECT AND ADDITIONAL 6 TO 11 INCHES OF SNOW TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 210726 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1026 PM AST TUE NOV 20 2007 AKZ145-210830- /X.CAN.PAFC.SN.Y.0022.000000T0000Z-071121T1400Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1026 PM AST TUE NOV 20 2007 ...SNOW ADVISORY IS CANCELLED WEST OF THE PARKS HIGHWAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW ADVISORY WEST OF THE PARKS HIGHWAY. PERIODS OF SNOW AND RAIN MIXED WILL CONTINUE WEST OF THE PARKS HIGHWAY...BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW 3 INCHES...THUS THE SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Nov 18, 11:55 PM AKST, 9 minutes earlier.
Area forecast discussion, Nov 18, 11:55 PM AKST, 9 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
455 AM AST MON NOV 19 2007
.MODEL DISCUSSION AND ANALYSIS...HIGH PRESSURE OVER THE INTERIOR OF
ALASKA THIS MORNING WITH LOW PRESSURES WELL SOUTH OF COLD BAY AND
ANOTHER NEAR SHEMYA. THE OVERALL PATTERN REMAINS VERY PROGRESSIVE
WITH A BROAD TROUGH IN THE BERING WITH MULTIPLE LOWS SPINNING AROUND.
THE GFS MODEL HAS BEEN CONSISTENT WITH ITSELF AND AGREES WITH THE
ECMWF THROUGH ABOUT 60 HRS. AFTER THIS TIME...THE HANDLING OF ANOTHER
LOW LIFTING NORTH TOWARD THE AKPENN HAS BEEN INCONSISTENT WITH
PLACEMENT AND INTENSITY.
.SHORT TERM FORECAST...A VERY LARGE AND DYNAMIC LOW CURRENTLY NEAR
50N 160W WILL HAVE A MAJOR IMPACT ON THE SOUTHERN HALF OF ALASKA
BEGINNING TONIGHT. PRECIP IN THE FROM OF SNOW WILL SPREAD FROM SOUTH
TO NORTH ACROSS KODIAK ISLAND TODAY REACHING THE NORTHERN GULF COAST
TONIGHT. THIS FIRST BIG QUESTION CONCERNS THE TIMING OF A
CHANGE OVER FROM SNOW TO RAIN. HEAVY SNOW WILL FALL OVER WESTERN
PRINCE WILLIAM SOUND ALONG WITH RAPIDLY INCREASING WINDS WITH BLOWING
SNOW A REAL THREAT...FOR A TIME. SECONDLY...HEAVY SNOW WILL SPREAD
INTO THE WESTERN SUSITNA VALLEY BEGINNING LATE TONIGHT AS UPSLOPE
FLOW INCREASES. A SNOW ADVISORY WILL BE HOISTED FOR THIS AREA FROM
LATE TONIGHT THROUGH TUESDAY MORNING BEFORE MIXING WITH OR CHANGING
TO RAIN AS WARM AIR SURGES NORTHWARD. SNOWFALL TOTALS THROUGH
THOMPSON PASS MAY ALSO BE VERY HIGH...WITH AGAIN CONCERNS OVER THE
TIMING OF THE ARRIVAL OF THE WARM AIR. THIRD...WITH OVER-RUNNING
ACROSS THE ALEUTIAN RANGE AND VERY COLD TEMPS IN PLACE AND A
CONTINUED NORTHEAST FLOW AT THE SFC...FREEZING RAIN IS A DISTINCT
POSSIBILITY IN THE BRISTOL BAY ZONE. WITH EACH OF THESE POTENTIAL
HAZARDS COMES THE TIMING QUESTION OF WHEN THE WARM AIR ARRIVES. SINCE
MOST OF THESE ISSUES WILL BEGIN IN THE SECOND OR THIRD PERIOD...WE
WILL DEFER TO THE DAY SHIFT TO ALLOW FOR A COUPLE MORE MODEL RUNS AND
ALLOW THE STORM TO GET A LITTLE CLOSER BEFORE TOO MANY HEADLINES ARE
ISSUED.
WIND WILL BE THE OTHER HUGE FACTOR WITH THIS MONSTER STORM. PLENTY OF
GALES ALONG WITH AT LEAST STORM FORCE GUSTS CAN BE EXPECTED BOTH
ALONG THE FRONT AS IT MARCHES THROUGH THE GULF AND ON THE BACKSIDE OF
THE LOW...ESPECIALLY SOUTH OF THE AKPENN. A WARM CHINNOK WIND WILL
BLOW ACROSS SOUTHCENTRAL ALASKA BEGINNING TUE AND LASTING MUCH OF THE
WEEK ALLOWING TEMPS TO CLIMB INTO THE 30S. AT THE SAME
TIME...PERSISTENT NORTH WINDS ACROSS THE BERING WILL ALLOW FOR THE
ICE EDGE TO BEGIN ITS TREK SOUTHWARD.
.LONG TERM FORECAST...OVER THE WEEKEND...MODEL CONSENSUS
IS STILL NOT THERE AND RUN-TO-RUN CONSISTENCY REMAINS POOR. THE BEST
APPROACH DURING THIS TIME IS TO STICK CLOSE TO CLIMO AND WAIT IT OUT.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM 120 155 176 351 352.
GALE 125 130 132 138 140 141 150 160 165 170 175 411 413.
HEAVY FREEZING SPRAY 130 180.
FIRE WEATHER...NONE.
JCAThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 6:50 PM AKST | Small Craft Advisory | AFC | 4 hr | |
| Nov 18, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Nov 18, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Nov 18, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Nov 18, 11:00 PM AKST | Storm Warning | AFC | 4 days | |
| Nov 18, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Nov 18, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | ||
| Nov 19, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 19, 11:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Nov 19, 11:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Nov 19, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 48 hr | |
| Nov 19, 1:20 PM AKST | Storm Warning | AFC | 70 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.